Jump to content

MadMark...Medicaid has me going Cold Turkey


MadMark

Recommended Posts

After 20 years Medicaid has me In a bad situation. They used to pay for all of my meds for about 15 years. But the last 4/5 years it went up to 3 dollers each.

But now my wife has to come up with allmost 400 a month. My wife only works 6/8 days a month and gets SSI her income has not changed in alot of years.

My wife and I are both on disability and are having a hard time just making it as it is.

 

Anyway to make a long story short, I have to come off all my psych meds.

 

I was taking until 5/6 weks ago:

 

Mirtazapine 30 MG X 1

Abilify 15 MG X 1

Pristiq ER 100 MG X 1

Bupropion  HCL XL 300 MG X 1

Adderall 20 MG X 3

Clonazepam 0.5  X 3  I have cut down to 2 a day.

 

 I came off all of these meds cold turkey 5/6 weeks ago because we just can not afford them. But two weeks ago I was able to sell something and went and got my Adderall

and Clonazepam filled. so that helped. The Adderall helps cover up some of what I am going through and the Clonazepam helps me sleep.

 

I am still going through Hell fills like a bad hangover and flu with restlessness just can not sit in one spot I have to keep paceing around the house.

I fill poisoned and like I have lost my mind. I fear having a stroke or something.  We called back Medicaid and they said that we just need to figure it out.

 

How much longer can this take ? I am going to try to get the Adderall and Clonazepam again next month, but first need to get heart pills and diabetes pills.

and then try to sell something I guess. It took me 3 hours to type this I am not very good at it. So I hope this posts or I will have to start over.

Link to comment

I'm afraid you're apt to get some free meds...in the psych ward. I am really sorry you are in such a difficult situation. For all the brand name drugs for you and your wife, I suggest you call the manufacturer and inquire about their patient assistance programs. Also, many people get free/reduced meds from their county mental health program. I'm guessing others will have some ideas. Good luck!

1st round Prozac 1989/90, clear depression symptoms. 2nd round Prozac started 1999 when admitted to dr. I was tired. Prozac pooped out, switch to Cymbalta 3/2006. Diagnosed with bipolar disorder due to mania 6/2006--then I was taken abruptly off Cymbalta and didn't know I had SSRI withdrawal. Lots of meds for my intractable "bipolar" symptoms.

Zyprexa started about 9/06, mostly 5mg. Tapered 4/12 through12/29/12

Wellbutrin. XL 300 mg started 1/07, tapered 1/18/13 through 7/8/13

Oxazepam mostly continuously since 6/06, 30mg since 12/12, tapered 1.17.14 through 8.26.15

11/06 Lithium 600mg twice daily, 2.2.14 400mg TID DIY liquid, 2.12.14 1150mg, 3.2.14 1100mg, 3.18.14 1075mg, 4/14 updose to 1100mg, 6.1.14 900 mg capsules 7.8.14 810mg, 8.17.14 725mg, 8.24.24 700mg...10.22.14 487.5mg, 3.9.15 475mg, 4.1.15 462.5mg 4.21.15 450mg 8.11.15 375mg, 11.28.15 362.5mg, back to 375mg four days later, 3.4.16 updose to 475 (too much going on to risk trouble)

9/4/13 Toprol-XL 25mg daily for sudden hypertension, tapered 11.12.13 through 5.3.14, last 10 days or so switched to atenolol

7.4.14 Started Walsh Protocol

56 years old

Link to comment

MadMark,

 

Words fail me regarding your situation.  I am so sorry.

 

Google $4 drugs to see if any of them would be covered at Walmart, Target, or Costco.   I know Adderall wouldn't but maybe the others would be.   Not an ideal situation but in case you can't obtain help from the manufacturer, could you get substitute meds that would be covered at these places?

 

Best of luck and please let us know what happens.

 

CS

Drug cocktail 1995 - 2010
Started taper of Adderall, Wellbutrin XL, Remeron, and Doxepin in 2006
Finished taper on June 10, 2010

Temazepam on a PRN basis approximately twice a month - 2014 to 2016

Beginning in 2017 - Consumption increased to about two times per week

April 2017 - Increased to taking it full time for insomnia

Link to comment
  • Administrator

Welcome, MadMark.

 

I agree with Meimei, go to your county clinic. Talk to your caseworker as soon as possible. If you get withdrawal symptoms, go to the emergency room.

 

That is an absolutely ridiculous cocktail of psychiatric drugs. It can't be good for you, but cold turkey is quite dangerous. Try to get back on at least partial doses, taken every day, and taper off them to minimize your drug burden.

 

The Adderall may be keeping you awake, my guess is the clonazepam is more essential, but with that cocktail it's impossible to tell what might cause withdrawal symptoms.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator Emeritus

I'm so sorry to read about your difficulties but glad you came to this site where people will be able to help you.

 

The question is actually how to get hold of the medication because there is no way you can go off them at once (in most cases it causes awful problems much worse than the once they were prescribed to treat).

 

Where I live it is simply impossible to imagine the situation like yours: we can all get all the medication we need and poor people are even exempt from paying any cost. It is unsustainable and people are even protesting attempts to use generic medication...

 

Somebody with more experience will come in soon but in my opinion the key is to find the way how you can get the medication and only then start slow taper (10 % reduction of each drug at a time).

 

I already see replies coming in... We feel for your situation very much.

 

hang in there.

 

bubble

Current: 9/2022 Xanax 0.08, Lexapro 2

2020 Xanax 0.26 (down from 2 mg in 2013), Lexapro 2.85 mg (down from 5 mg 2013)

Amitriptyline (tricyclic AD) and clonazepam for 3 months to treat headache in 1996 
1999. - present Xanax prn up to 3 mg.
2000-2005 Prozac CT twice, 2005-2010 Zoloft CT 3 times, 2010-2013 Escitalopram 10 mg
went from 2.5 to zero on 7 Aug 2013, bad crash 40 days after
reinstated to 5 mg Escitalopram 4Oct 2013 and holding liquid Xanax every 5 hours
28 Jan 2014 Xanax 1.9, 18 Apr  2015 1 mg,  25 June 2015 Lex 4.8, 6 Aug Lexapro 4.6, 1 Jan 2016 0.64  Xanax     9 month hold

24 Sept 2016 4.5 Lex, 17 Oct 4.4 Lex (Nov 0.63 Xanax, Dec 0.625 Xanax), 1 Jan 2017 4.3 Lex, 24 Jan 4.2, 5 Feb 4.1, 24 Mar 4 mg, 10 Apr 3.9 mg, May 3.85, June 3.8, July 3.75, 22 July 3.7, 15 Aug 3.65, 17 Sept 3.6, 1 Jan 2018 3.55, 19 Jan 3.5, 16 Mar 3.4, 14 Apr 3.3, 23 May 3.2, 16 June 3.15, 15 Jul 3.1, 31 Jul 3, 21 Aug 2.9 26 Sept 2.85, 14 Nov Xan 0.61, 1 Dec 0.59, 19 Dec 0.58, 4 Jan 0.565, 6 Feb 0.55, 20 Feb 0.535, 1 Mar 0.505, 10 Mar 0.475, 14 Mar 0.45, 4 Apr 0.415, 13 Apr 0.37, 21 Apr 0.33, 29 Apr 0.29, 10 May 0.27, 17 May 0.25, 28 May 0.22, 19 June 0.22, 21 Jun updose to 0.24, 24 Jun updose to 0.26

Supplements: Omega 3 + Vit E, Vit C, D, magnesium, Taurine, probiotic 

I'm not a medical professional. Any advice I give is based on my own experience and reading. 

Link to comment

Thank you all for your support it really means alot to me and my wife. I will look into all your suggestions. I was surprised to see all of your replies...brought tears to my eyes. Thank you !!!

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy